Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 15, 2025, 2:59 AM CDT for Itawamba County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 2:59 AM CDT (07:59 UTC)
- Expired
- Mar 15, 2025, 3:15 AM CDT
- In force
- 16 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:34 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 21.1
The text
As transmitted.
167
WFUS54 KMEG 150759
TORMEG
MSC057-150815-
/O.NEW.KMEG.TO.W.0023.250315T0759Z-250315T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
259 AM CDT Sat Mar 15 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southern Itawamba County in northeastern Mississippi...
* Until 315 AM CDT.
* At 258 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Tremont, or near Fulton, moving northeast at 40
mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fulton, Clay, Abney, Eastman, Cardsville, Turon, Tilden, New Salem,
Bounds Crossroads, Tremont, Jacinto, Cadamy, Evergreen, and
Ballardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3413 8820 3409 8834 3409 8849 3424 8854
3441 8816
TIME...MOT...LOC 0758Z 235DEG 35KT 3421 8830
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
PWB1 follow-up statement
623
WWUS54 KMEG 150812
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
312 AM CDT Sat Mar 15 2025
MSC057-150822-
/O.EXP.KMEG.TO.W.0023.000000T0000Z-250315T0815Z/
Itawamba MS-
312 AM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR SOUTHERN ITAWAMBA COUNTY WILL EXPIRE AT
315 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Mississippi.
&&
LAT...LON 3413 8820 3409 8834 3409 8849 3424 8854
3441 8816
TIME...MOT...LOC 0812Z 235DEG 35KT 3429 8817
$$
PWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:38 AM CDT, 2 hours 21 minutes earlier. Its key messages:
- Updated at 1228 AM CDT Sat Mar 15 2025
- A couple rounds of significant severe weather will affect the Mid-South over the next 30 hours or so. The first round will occur late tonight as a strong surface low approaches the region from the northwest. All hazards are possible including damaging winds, tornadoes, and large hail. A couple of tornadoes could be strong and long-tracked.
- Another round of severe weather is expected Saturday across north Mississippi and west Tennessee. All severe hazards are expected alongside the threat of flash flooding. Storms will form by late morning and persist through the evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday. Temperatures will cool on Sunday before warming back into the low to mid 70s by Tuesday.
Area forecast discussion, Mar 15, 12:38 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1238 AM CDT Sat Mar 15 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1228 AM CDT Sat Mar 15 2025
- A couple rounds of significant severe weather will affect the
Mid-South over the next 30 hours or so. The first round will
occur late tonight as a strong surface low approaches the region
from the northwest. All hazards are possible including damaging
winds, tornadoes, and large hail. A couple of tornadoes could be
strong and long-tracked.
- Another round of severe weather is expected Saturday across
north Mississippi and west Tennessee. All severe hazards are
expected alongside the threat of flash flooding. Storms will
form by late morning and persist through the evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday.
Temperatures will cool on Sunday before warming back into the
low to mid 70s by Tuesday.
&&
.DISCUSSION...
(This evening through next Thursday)
Issued at 309 PM CDT Fri Mar 14 2025
A weakening line of showers and isolated thunderstorms has moved
into eastern Arkansas over the past hour. This activity was
anchored on a leading shortwave, embedded in the main upper low.
Significant mixing of the boundary layer has occurred this
afternoon, due to a strong low level jet. Dewpoint temperatures
have mixed down into the low to mid 50s with some locations across
northeast Mississippi down into the low to mid 40s. This has kept
the Mid- South capped and instability below 500 J/kg of MLCAPE.
Wind gusts have been hitting wind advisory criteria all afternoon,
with several 40 mph gusts observed over northeast Arkansas.
The moisture field is expected to undergo quite a bit of
moistening this evening, as dewpoints climb into the low to mid 60s
by about 6PM. This coupled with increasing height falls and a
mid-level 80 knot jet, will support severe thunderstorms. The
mode appears to be mixed mode before midnight and could transition
into a broken QLCS across our northern counties with multi-
clusters and supercells down to our south. Nonetheless, a messy
convective regime is anticipated with all hazards possible
including a long-tracked tornado or two.
The latest 18Z HRRR is now resolving the weakening showers over
eastern Arkansas and suggests that new storms will form along the
Mississippi River around 7PM, with another line of storms moving
into northeast Arkansas around 10 or 11PM. The question remains as
to how strong or severe the storms will be early near the
Mississippi River. The better confidence is currently in the
second round later as the instability will be higher, as will the
shear. Nonetheless, large looping hodographs, MLCAPE between 800
and 1500 J/kg, 60 knots of bulk shear, and 0-1 km SRH values
between 175 and 250 m2/s2 will support an all hazards threat.
Severe weather parameters appear to be well-balanced and favorable
to support a long-tracked tornado or two late tonight. Folks
should make their severe weather plans before they go to bed
tonight.
The first round of convection may not end or completely push east
of the Tennessee River as previously alluded to, as several
moving parts will be in play. The main upper low will lift into
the Great Lakes Region by early Saturday morning and may orphan
the convection over west Tennessee as the cold front stalls just
to the west of the Mississippi River. Simultaneously, a neutrally-
tilted longwave trough will dig across the Southern Plains and
push a 100 knot mid-level jet into the region. This will place
central and north central Mississippi beneath the left exit region
of the jet with widespread lift and diffluence available. There
is still some uncertainty as to how far west the threat will be
early Saturday and will largely depend on the location of the cold
front and track of the second surface low. Right now, the severe
threat appears to be as far west as the Mississippi River and over
the majority of west Tennessee and north Mississippi.
The highest confidence for a reloaded atmosphere and significant
severe thunderstorms will be over northeast Mississippi and into
portions of west Tennessee near the Tennessee River. This area is
progged to see as much as 2500 J/kg of SBCAPE build by 18Z with a
surface low tracking along a stalled front near the Mississippi
River. Winds will be sufficiently backed and upper level forcing
will be subtle enough to support discrete supercells. Storm mode
appears to remain rather discrete through late afternoon as
evidenced by several model soundings and deterministic hi-res
guidance. All hazards will be in play and strong long-tracked
tornadoes are anticipated. Additionally, storm motion will be SSW
to NNE, which suggests there could be training of storms from late
morning through early afternoon, along and east of the
Mississippi River. A moderate risk of excessive rainfall was
collaborated today and a flood watch was issued for a large
portion of north Mississippi and west Tennessee. Rainfall totals
will range from 2 to 5 inches with isolated higher amounts. This
will fall on top of the convection that happens overnight, which
could exacerbate the threat.
Storms will finally push east of the Tennessee River around
sundown on Saturday, ending the threat of severe weather.
Below normal temperatures are expected on Sunday as temperatures
struggle to climb out of the 50s areawide. A cold night is on tap
for Sunday as temperatures drop into the 30s. Dry conditions and
moderating temperatures are expected through midweek. Another
shortwave will move into the region by Wednesday with showers and
thunderstorms possible. Models are in general agreement on timing
and low instability right now, but that could change. The pattern
looks to remain active through the long term forecast.
AC3
&&
.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Sat Mar 15 2025
Convective coverage expected to increase overnight at TAF sites as
a shortwave moves through the Lower MS Valley. LLWS will persist
overnight outside of convection. Additional showers and
thunderstorms expected late morning into Saturday afternoon as a
secondary shortwave rotates through the region.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 AM CDT this morning for ARZ009-018-026>028-
035-036-048.
MO...Wind Advisory until 7 AM CDT this morning for MOZ113-115.
MS...Flood Watch from 7 AM CDT this morning through late tonight for
MSZ003>006-009-013>017-021>024.
TN...Wind Advisory until 7 AM CDT this morning for TNZ001>003-019-020-
048>051-088-089.
Flood Watch from 7 AM CDT this morning through late tonight for
TNZ004-021-022-052>055-090>092.
&&
PUBLIC FORECAST...AC3
AVIATION...CJCIn the hours before
Local storm report, Mar 15, 12:49 AM CDT, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1249 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM Hail 4 WNW Weiner 35.65N 90.97W
03/15/2025 M1.00 Inch Poinsett AR Fire Dept/Rescue
&&
JABLocal storm report, Mar 15, 12:58 AM CDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Memphis TN
1258 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM Hail 4 SW Jonesboro 35.78N 90.74W
03/15/2025 M1.00 Inch Craighead AR Amateur Radio
&&
JABLocal storm report, Mar 15, 1:19 AM CDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
119 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM Tstm Wnd Dmg Kennett 36.24N 90.06W
03/15/2025 Dunklin MO Fire Dept/Rescue
Power Lines down in Kennett, MO. Possible
tornado damage.
&&
JABLocal storm report, Mar 15, 1:29 AM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
129 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM Tstm Wnd Dmg 1 SSW Paragould 36.04N 90.52W
03/15/2025 Greene AR Emergency Mngr
Emergency management report of damage to
homes in the Pruett Chapel area. Possible
tornado.
&&
JABLocal storm report, Mar 15, 2:29 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
229 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM Hail 2 N Pascola 36.30N 89.83W
03/15/2025 E1.75 Inch Pemiscot MO Public
&&
JABLocal storm report, Mar 15, 2:33 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
233 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM Tstm Wnd Dmg Wardell 36.35N 89.82W
03/15/2025 Pemiscot MO Public
Tree down in Wardell, MO. Possible tornado
damage.
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:52 PM CDT | Special Weather Statement | MEG | Tate, Tunica | 38 min |
| Mar 14, 8:10 PM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Mar 14, 8:10 PM CDT | River Flood Warning | MEG | Monroe | 4 days |
| Mar 14, 8:32 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Mar 15, 12:24 AM CDT | Tornado Warning | MEG | Calhoun, Yalobusha | 66 min |
| Mar 15, 1:23 AM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 52 min |
| Mar 15, 2:10 AM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
| Mar 15, 2:17 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 118 min |
| Mar 15, 3:24 AM CDT | Areal Flood Advisory | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 111 min |
| Mar 15, 4:17 AM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc | 43 min |
| Mar 15, 6:31 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 44 min |
| Mar 15, 6:36 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 23 min |
| Mar 15, 6:40 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate | 50 min |
| Mar 15, 6:48 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Lafayette, Panola, Quitman, Tallahatchie and 2 more | 42 min |
| Mar 15, 7:08 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate, Tippah | 52 min |
| Mar 15, 7:11 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Lafayette, Panola, Quitman, Tallahatchie and 2 more | 49 min |
| Mar 15, 7:51 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 54 min |
| Mar 15, 7:53 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate | 52 min |
| Mar 15, 8:07 AM CDT | Areal Flood Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 3 hr |
| Mar 15, 8:22 AM CDT | Flash Flood Warning | MEG | DeSoto, Tate | 3 hr |
| Mar 15, 8:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 44 min |
| Mar 15, 8:35 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 40 min |
| Mar 15, 8:38 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall | 52 min |
| Mar 15, 9:04 AM CDT | Areal Flood Advisory | MEG | Benton, DeSoto, Marshall | 3 hr |
| Mar 15, 10:15 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie | 45 min |
| Mar 15, 10:31 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 44 min |
| Mar 15, 10:34 AM CDT | Tornado Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 41 min |
| Mar 15, 10:37 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Mar 15, 11:13 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Pontotoc, Tippah and 2 more | 47 min |
| Mar 15, 12:19 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 41 min |
| Mar 15, 12:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 52 min |
| Mar 15, 12:24 PM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 51 min |
| Mar 15, 12:31 PM CDT | Areal Flood Advisory | MEG | Alcorn, Benton, Calhoun, Lafayette, Marshall, Pontotoc and 3 more | 3 hr |
| Mar 15, 12:35 PM CDT | River Flood Warning | MEG | Tate, Tunica | 23 hr |
| Mar 15, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo | 49 min |
| Mar 15, 12:55 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union | 16 min |
| Mar 15, 1:02 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more | 5 hr |
| Mar 15, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 39 min |
| Mar 15, 1:19 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 41 min |
| Mar 15, 1:19 PM CDT | Tornado Warning | MEG | Itawamba, Monroe | 41 min |
| Mar 15, 1:32 PM CDT | Tornado Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 12 min |
| Mar 15, 1:39 PM CDT | Areal Flood Advisory | MEG | Benton, DeSoto, Marshall, Tippah | 3 hr |
| Mar 15, 1:51 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 39 min |
| Mar 15, 1:53 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 5 hr |
| Mar 15, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 50 min |
| Mar 15, 2:29 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 31 min |
| Mar 15, 3:08 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 25 min |
| Mar 15, 3:43 PM CDT | River Flood Warning | MEG | Calhoun | 47 hr |
| Mar 15, 3:46 PM CDT | River Flood Warning | MEG | Lee | 17 hr |
| Mar 15, 4:12 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 48 min |
| Mar 15, 5:23 PM CDT | Flash Flood Warning | MEG | Chickasaw, Monroe | 102 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.